Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 115, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jul 30, 2021, 10:30 PM CDT for Nemaha County, Otoe County, Nebraska. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 30, 2021, 10:30 PM CDT (03:30 UTC)
- Expired
- Jul 30, 2021, 11:15 PM CDT
- In force
- 45 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 65.0 mph
Counties Nemaha County, NE, Otoe County, NE
The radar
The Omaha radar (KOAX), 115 km from the middle of the area, began a volume at 03:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 30, 8:47 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.5 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2669 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 967 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 3.4
- Supercell composite
- 19.5
The text
As transmitted.
386
WUUS53 KOAX 310330
SVROAX
NEC127-131-310415-
/O.NEW.KOAX.SV.W.0115.210731T0330Z-210731T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1030 PM CDT Fri Jul 30 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Nemaha County in southeastern Nebraska...
Southeastern Otoe County in southeastern Nebraska...
* Until 1115 PM CDT.
* At 1029 PM CDT, a severe thunderstorm was located 5 miles east of
Talmage, or 28 miles west of Tarkio, moving southeast at 20 mph.
HAZARD...65 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Peru and Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9590 4055 9604 4060 9587 4041 9565
4039 9564 4037 9564 4034 9562 4032 9564
TIME...MOT...LOC 0329Z 329DEG 19KT 4052 9591
HAIL...1.00IN
WIND...65MPH
$$
Petersen4 follow-up statements
973
WWUS53 KOAX 310346
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1046 PM CDT Fri Jul 30 2021
NEC127-131-310415-
/O.CON.KOAX.SV.W.0115.000000T0000Z-210731T0415Z/
Nemaha NE-Otoe NE-
1046 PM CDT Fri Jul 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL NEMAHA AND SOUTHERN OTOE COUNTIES...
At 1045 PM CDT, a severe thunderstorm was located near Auburn, or 24
miles west of Tarkio, moving southeast at 20 mph.
HAZARD...65 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Auburn, Peru, Nemaha, Brownville, Brock, Julian, Brownville State
Recreation Area and 7 Miles South Of Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9590 4052 9597 4056 9583 4041 9565
4039 9564 4037 9564 4034 9562 4032 9564
TIME...MOT...LOC 0345Z 329DEG 19KT 4045 9585
HAIL...1.00IN
WIND...65MPH
$$
Petersen457
WWUS53 KOAX 310354
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1054 PM CDT Fri Jul 30 2021
NEC131-310403-
/O.CAN.KOAX.SV.W.0115.000000T0000Z-210731T0415Z/
Otoe NE-
1054 PM CDT Fri Jul 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OTOE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Nebraska.
LAT...LON 4026 9590 4045 9594 4051 9577 4041 9565
4039 9564 4037 9564 4034 9562 4032 9564
TIME...MOT...LOC 0353Z 329DEG 19KT 4041 9582
$$
NEC127-310415-
/O.CON.KOAX.SV.W.0115.000000T0000Z-210731T0415Z/
Nemaha NE-
1054 PM CDT Fri Jul 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL NEMAHA COUNTY...
At 1053 PM CDT, a severe thunderstorm was located over Auburn, or 23
miles west of Tarkio, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Auburn, Peru, Nemaha, Brownville, Brownville State Recreation Area
and 7 Miles South Of Auburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4026 9590 4045 9594 4051 9577 4041 9565
4039 9564 4037 9564 4034 9562 4032 9564
TIME...MOT...LOC 0353Z 329DEG 19KT 4041 9582
HAIL...<.75IN
WIND...60MPH
$$
Petersen478
WWUS53 KOAX 310405
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1105 PM CDT Fri Jul 30 2021
NEC127-310415-
/O.CON.KOAX.SV.W.0115.000000T0000Z-210731T0415Z/
Nemaha NE-
1105 PM CDT Fri Jul 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL NEMAHA COUNTY...
At 1104 PM CDT, a severe thunderstorm was located near Auburn, or 21
miles west of Tarkio, moving southeast at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Auburn, Peru, Nemaha, Brownville and Brownville State Recreation
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9582 4042 9586 4048 9573 4041 9565
4039 9564 4037 9564 4034 9562 4032 9564
TIME...MOT...LOC 0404Z 329DEG 19KT 4036 9578
HAIL...<.75IN
WIND...60MPH
$$
Petersen067
WWUS53 KOAX 310412
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
1112 PM CDT Fri Jul 30 2021
NEC127-310421-
/O.EXP.KOAX.SV.W.0115.000000T0000Z-210731T0415Z/
Nemaha NE-
1112 PM CDT Fri Jul 30 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NEMAHA COUNTY WILL
EXPIRE AT 1115 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southeastern Nebraska.
LAT...LON 4028 9582 4042 9586 4048 9573 4041 9565
4039 9564 4037 9564 4034 9562 4032 9564
TIME...MOT...LOC 0411Z 329DEG 19KT 4033 9576
$$
PetersenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 6:15 PM CDT, 4 hours 15 minutes earlier.
Area forecast discussion, Jul 30, 6:15 PM CDT, 4 hours 15 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
615 PM CDT Fri Jul 30 2021
...Updated Aviation Forecast Discussion...
.DISCUSSION...
Issued at 340 PM CDT Fri Jul 30 2021
SMOKE:
Smoke is concentrated mostly north of the front in the area today,
though most areas have seen at least some sort of reduced
visibility with numbers slipping below 2 miles in the northern
reaches of the CWA this morning. The smoke has partially dispersed
over the course of the daylight hours allowing vis of 4 miles or
better for all AWOS/ASOS sites as of 3pm.
The HRRR has generally been a little too slow and meager with the
smoke progression, but it generally has the right idea. It shows
continued lifting through about 00Z before the smoke dives south
again behind the cold front tonight and will linger through the
day. The HRRR shows less smoke for Sunday behind a shot of
cleansing Canadian air.
SEVERE WEATHER:
Expecting thunderstorm development over Jefferson/Saline/Gage
county area before 5pm as vis satellite shows some quickly
developing deep CB this hour. Damaging wind from downbursts and
some heavy rain are the greatest threats with these storms. As
the wind profile changes this evening, hodographs open up and a
window of time will present a threat of a tornado or two.
Another round of storms is expected north of the boundary later
this evening developing first in north central Nebraska and
working quickly southeast through the Tekamah / Fremont / Omaha
areas before depositing some significant rains in southwest Iowa.
These later storms will be in a hurry to coagulate as they move
southeast and will present a wind threat. Have issued a flash
flood watch overnight as well. Storm motion may be quick, but
they'll follow along the quasi- stationary front and some of the
same areas may see multiple passes of heavy rain. Soil is
increasingly dry across western Iowa and eastern Nebraska as of
late, but PWAT values peak at near 2.5" - that's near the 98th
percentile for late July. QPF values of 1-3" are not uncommon.
Wouldn't be surprised to issue a 4-6" heavy rain storm report by
Saturday morning.
THE REST OF THE FORECAST:
The last of the rain should be SE of the CWA before lunch allowing
skies to clear from north to south through the day.
Temps will be noticeably cooler for areas - especially south of
I-80 and dewpoints will be perceptibly lower, too. Most locations
will manage highs in the lower 80s with heat indices reasonable
mid to upper 80s.
Those 80s linger through the forecast as do the dry conditions.
Have maintained the slight chances of showers / t-storms for
Wednesday but overall the first half of August looks dry.
&&
.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 612 PM CDT Fri Jul 30 2021
MVFR cigs will be common through 18Z Saturday at all TAF sites.
MVFR vsbys are also likely in smoke during the evening, then fog
behind convection expected to roll through eastern Nebraska.
Storms in central Nebraska are expected at KOFK near 05Z, then
KOMA and KLNK by 07Z. Storms are possible for several hours at
each TAF site before moving off to the east between 12Z and 15Z
Saturday. A gradual improvement in cigs is forecast after 18Z as
northerly winds bring drier air into the region.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Flash Flood Watch through Saturday morning for NEZ015-018-
032>034-044-045-051>053-067.
Heat Advisory until 9 PM CDT this evening for NEZ065-066-068-078-
088>093.
IA...Flash Flood Watch through Saturday morning for IAZ043-055-056-
069-079-080-090-091.
&&
DISCUSSION...Nicolaisen
AVIATION...DerganHazardous weather outlook, Jul 30, 9:50 PM CDT, 40 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 950 PM CDT Fri Jul 30 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-311700- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 950 PM CDT Fri Jul 30 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Saturday Strong to severe thunderstorms are possible overnight, with damaging winds and locally heavy rain the main hazards. A band of thunderstorms will continue to work south across southwest Iowa and southeast Nebraska through midnight. Another area of storms is expected to increase in coverage and move from north central and northeast Nebraska through eastern Nebraska and southwest Iowa between midnight and 6 AM. Wildfire smoke from Canadian fires will also be prevalent across the region through Saturday. This will have an impact on air quality, with some locations in northeast Nebraska and northwest Iowa possibly in the unhealthy range at times. .DAYS TWO THROUGH SEVEN...Saturday night through Friday Lingering non severe thunderstorms will be possible Saturday morning across southeast Nebraska and southwest Iowa. Otherwise, spotty thunderstorm chances return by Wednesday and beyond. .SPOTTER INFORMATION STATEMENT... Widespread storm spotter activation will probably not be needed. However spotters are encouraged to report any weather phenomenon from thunderstorms tonight.
In the hours before
Local storm report, Jul 30, 8:46 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
846 PM CDT FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG 5 WSW HANCOCK 41.38N 95.46W
07/30/2021 POTTAWATTAMIE IA EMERGENCY MNGR
EM RELAYING A REPORT OF TREES AND POWERLINES
DOWN OFF OF 380TH ST.
&&
BDLocal storm report, Jul 30, 8:50 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
850 PM CDT FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG HANCOCK 41.39N 95.36W
07/30/2021 POTTAWATTAMIE IA TRAINED SPOTTER
TRAINED SPOTTER REPORTED SEVERAL TREES 1-2
FEET IN DIAMETER DOWN.
&&
BDLocal storm report, Jul 30, 9:27 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
927 PM CDT FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG 3 E OAKLAND 41.31N 95.35W
07/30/2021 POTTAWATTAMIE IA PUBLIC
PUBLIC REPORT OF LARGE TREES DOWN AND
FLATTENED CORN.
&&
BDLocal storm report, Jul 30, 9:28 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
928 PM CDT FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0829 PM HAIL 3 E OAKLAND 41.31N 95.35W
07/30/2021 E1.00 INCH POTTAWATTAMIE IA PUBLIC
PUBLIC REPORT OF QUARTER SIZED HAIL.
&&
BDLocal storm report, Jul 30, 9:51 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
951 PM CDT FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM TSTM WND GST HANCOCK 41.39N 95.36W
07/30/2021 E60 MPH POTTAWATTAMIE IA TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
HANCOCK. STORM SPOTTER REPORT OF TREE
BRANCHES DOWN IN THE AREA. ESTIMATED WIND
GUSTS UP TO 60 MPH.
&&
BDLocal storm report, Jul 30, 10:14 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1014 PM CDT FRI JUL 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG PERSIA 41.58N 95.57W
07/30/2021 HARRISON IA PUBLIC
OUTBUILDING DAMAGED. TREES ALSO AFFECTED.
&&The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 7:23 PM CDT | Special Weather Statement | OAX | Saunders | 37 min |
| Jul 30, 7:54 PM CDT | Special Weather Statement | OAX | Lancaster | 36 min |
| Jul 30, 8:17 PM CDT | Special Weather Statement | OAX | Lancaster | 28 min |
| Jul 31, 12:21 AM CDT | Special Weather Statement | OAX | Boone | 54 min |
| Jul 31, 1:03 AM CDT | Severe Thunderstorm Warning | OAX | Colfax | 32 min |
| Jul 31, 1:10 AM CDT | Special Weather Statement | OAX | Platte | 35 min |
| Jul 31, 1:33 AM CDT | Special Weather Statement | OAX | Douglas | 42 min |
| Jul 31, 2:06 AM CDT | Special Weather Statement | OAX | Saunders | 39 min |
| Jul 31, 2:35 AM CDT | Special Weather Statement | OAX | Cass, Lancaster | 55 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.